Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Symbolic solution of card matching problems


Author: N. S. Mendelsohn
Journal: Bull. Amer. Math. Soc. 52 (1946), 918-924
DOI: https://doi.org/10.1090/S0002-9904-1946-08677-2
MathSciNet review: 0019076
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. I. Kaplansky, Symbolic solution of certain problems in permutations, Bull. Amer. Math. Soc. vol. 50 (1944) pp. 906-914. MR 11393
  • 2. I. Kaplansky, On a generalization of the "problème des rencontres", Amer. Math. Monthly vol. 46 (1939) pp. 159-161. MR 1524528
  • 3. I. Kaplansky, Solution of the "problème des menáges", Bull. Amer. Math. Soc. vol. 49 (1943) pp. 784-785. MR 9006
  • 4. M. Fréchet, Note on the "problème des rencontres", Amer. Math. Monthly vol. 46 (1939) p. 501.
  • 5. I. L. Battin, On the problem of multiple matching, Ann. Math. Statist, vol. 13 (1942) pp. 294-305. MR 7206
  • 6. S. S. Wilks, Mathematical statistics, pp. 208-213.
  • 7. T. N. E. Greville, The frequency distribution of a general matching problem, Ann. Math. Statist. vol. 12 (1941) pp. 350-354. MR 5561
  • 8. I. Kaplansky and J. Riordon, Multiple matching and runs by the symbolic method, Ann. Math. Statist. vol. 16 (1945) pp. 272-277. MR 14606


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1946-08677-2

American Mathematical Society